I have been taking Finasteride for about a year and a half now and within a few months of starting the drug I noticed that the hair on top of my head was getting thinner. I am 37 and have extremely slow hair loss since the age of nineteen, so after research I figured it was the “propecia shed” amd that it would grow back within a few months. Well, that was eleven months ago, and it still has not been restored to what it was before starting finasteride.
Anyways, I was hoping you could give me some advice on what to do. My doctor just basically said that all I can do is try Rogaine, but there are many reasons I don’t want to use it. Is there anything you could recommend by chance?
The only medicinal treatments I recommend for treating hair loss are minoxidil and finasteride, as they are the only ones proven to work.
I’m not sure what I can offer you advise-wise, considering you’re already under the care of a doctor and I don’t know anything about your medical history. You took finasteride because your hair was thinning — so is it possible that you were just a non-responder and your hair loss would’ve been progressing to this point even if you hadn’t taken finasteride? Did you have any additional stress in your life that could’ve caused it to occur?